Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 32, NWS Wakefield, VA

April 9, 20215 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 9, 2021, 5:07 PM EDT for 5 counties in Virginia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2021, 5:07 PM EDT (21:07 UTC)
Expired
Apr 9, 2021, 6:00 PM EDT
In force
53 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties City of Hampton, VA, City of Newport News, VA, City of Portsmouth, VA, City of Suffolk, VA, Isle of Wight County, VA

The radar

The Norfolk radar (KAKQ), 54 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 5:15 PM EDTTSTM WND DMGCarrollton, VACORRECTS TIME FROM PREVIOUS TSTM WND DMG REPORT FROM CARROLLTON. TREES DOWN. TIME ESTIMATED FROM RADAR. REPORT RELAYED FROM NWS EMPLOYEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 3:38 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WUUS51 KAKQ 092107
SVRAKQ
VAC093-650-700-740-800-092200-
/O.NEW.KAKQ.SV.W.0032.210409T2107Z-210409T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
507 PM EDT Fri Apr 9 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The northwestern City of Portsmouth in southeastern Virginia...
  East central Isle of Wight County in southeastern Virginia...
  The northeastern City of Suffolk in southeastern Virginia...
  The City of Hampton in southeastern Virginia...
  The southern City of Newport News in southeastern Virginia...

* Until 600 PM EDT.

* At 507 PM EDT, a severe thunderstorm was located over Rescue, or
  near Smithfield, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines.

* This severe thunderstorm will be near,
  Crittenden around 515 PM EDT.
  Hampton University and Churchland around 535 PM EDT.
  Portsmouth around 540 PM EDT.

Other locations impacted by this severe thunderstorm include Hobson,
Carrollton, Longview, Benns Church, Huntersville, Wills Corner,
Hilton Village, Lawson and Raleigh Terrace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3694 7634 3693 7634 3692 7635 3690 7634
      3684 7634 3685 7639 3687 7640 3687 7642
      3685 7643 3689 7666 3701 7665 3705 7636
      3706 7634 3706 7633
TIME...MOT...LOC 2107Z 280DEG 21KT 3698 7655 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

EI
3 follow-up statements
177 
WWUS51 KAKQ 092123
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
523 PM EDT Fri Apr 9 2021

VAC093-650-700-740-800-092200-
/O.CON.KAKQ.SV.W.0032.000000T0000Z-210409T2200Z/
City of Portsmouth VA-Isle of Wight VA-City of Suffolk VA-
City of Hampton VA-City of Newport News VA-
523 PM EDT Fri Apr 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL ISLE OF WIGHT ...THE NORTHWESTERN CITY OF
PORTSMOUTH...THE NORTHEASTERN CITY OF SUFFOLK...THE CITY OF HAMPTON
AND THE SOUTHERN CITY OF NEWPORT NEWS...

At 523 PM EDT, a severe thunderstorm was located near Rescue, or near
Christopher Newport University, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and powerlines.

This severe storm will be near...
  Churchland around 540 PM EDT.
  Hampton University and Portsmouth around 550 PM EDT.

Other locations impacted by this severe thunderstorm include
Huntersville, Hobson, Carrollton, Benns Church and Raleigh Terrace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3693 7634 3692 7635 3690 7634 3684 7634
      3685 7639 3687 7640 3687 7642 3685 7643
      3692 7659 3700 7659 3705 7636 3706 7633
TIME...MOT...LOC 2123Z 269DEG 17KT 3697 7651 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

EI
370 
WWUS51 KAKQ 092140
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
540 PM EDT Fri Apr 9 2021

VAC093-650-700-740-800-092200-
/O.CON.KAKQ.SV.W.0032.000000T0000Z-210409T2200Z/
City of Portsmouth VA-Isle of Wight VA-City of Suffolk VA-
City of Hampton VA-City of Newport News VA-
540 PM EDT Fri Apr 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN ISLE OF WIGHT ...THE NORTHWESTERN CITY OF
PORTSMOUTH...THE NORTHEASTERN CITY OF SUFFOLK...THE CITY OF HAMPTON
AND THE SOUTHERN CITY OF NEWPORT NEWS...

At 539 PM EDT, a severe thunderstorm was located near Crittenden, or
near Churchland, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and powerlines.

This severe storm will be near...
  Churchland around 545 PM EDT.
  Hampton University around 550 PM EDT.
  Portsmouth around 555 PM EDT.

Other locations impacted by this severe thunderstorm include
Huntersville, Hobson and Raleigh Terrace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3693 7634 3692 7635 3690 7634 3684 7634
      3685 7639 3687 7640 3687 7642 3685 7643
      3689 7653 3701 7652 3704 7639 3706 7633
TIME...MOT...LOC 2139Z 278DEG 20KT 3695 7643 

HAIL...1.00IN
WIND...60MPH
 
$$

EI
464 
WWUS51 KAKQ 092153
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
553 PM EDT Fri Apr 9 2021

VAC093-650-700-740-800-092203-
/O.EXP.KAKQ.SV.W.0032.000000T0000Z-210409T2200Z/
City of Portsmouth VA-Isle of Wight VA-City of Suffolk VA-
City of Hampton VA-City of Newport News VA-
553 PM EDT Fri Apr 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ISLE OF WIGHT ...
THE NORTHWESTERN CITY OF PORTSMOUTH...THE NORTHEASTERN CITY OF
SUFFOLK...THE CITY OF HAMPTON AND THE SOUTHERN CITY OF NEWPORT NEWS
WILL EXPIRE AT 600 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern Virginia.

LAT...LON 3693 7634 3692 7635 3690 7634 3684 7634
      3685 7639 3687 7640 3687 7642 3685 7643
      3689 7653 3701 7652 3704 7639 3706 7633
TIME...MOT...LOC 2153Z 280DEG 21KT 3694 7634 

$$

EI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:48 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 9, 3:48 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
348 PM EDT Fri Apr 9 2021

.SYNOPSIS...
Unsettled weather continues through the weekend as a stationary
boundary lingers across the area through tonight and then lifts
north as a warm front on Saturday. A cold front approaches from
the west and crosses the area late Sunday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 345 PM EDT Friday...

Severe Thunderstorm Watch #78 has just been issued until
04z/midnight for roughly the srn third of the FA (except for
near the immediate coast). Afternoon wx analysis shows low
pressure at the surface and aloft continuing to slowly move NNE
over the Upper Midwest (with a subtle shortwave at the base of
the trough axis approaching the central Appalachians).
Meanwhile, another surface low is developing over the srn
Plains. Locally, the warm front is now positioned roughly from
Farmville-West Point-Melfa. The low overcast has finally burned
off across the NW. Temperatures have warmed into the upper 70s-
low 80s with dew points in the upper 50s-low 60s across most of
srn VA and NE NC. SPC mesoanalysis shows some instability
(MLCAPE 500-1500 J/kg) across these areas. The steeper mid-level
lapse rates are still confined to mainly western portions of
VA. Scattered tstms have developed across SE VA and NE NC, but
so far this activity has been sub-severe (although the storms
have shown a strengthening trend over the past hour).

Latest CAMs are in good agreement that the main severe threat holds
off for another hour or two as additional tstms move into the
south- central VA Piedmont (while the storms in SE VA/NE NC
strengthen/increase a bit in coverage). While deep-layer wind
fields remain relatively modest for early April, mid-level lapse
rates are forecast to steepen to around or just above 7 degrees
C/km after 21z/5 PM (highest across wrn zones). This will help
increase the amount of instability in place through much of the
evening. The most likely timing for severe wx is from 6-11 PM
before diurnal weakening occurs overnight. The severe threat is
very low over the nrn third of the FA and the Ern Shore. SPC has
roughly the SVR Watch area in a Slight Risk, with large hail
and damaging winds the main threats. There is a very low chc of
a brief tornado (mainly with storms that are able to interact
with the warm front...where low level directional shear will be
enhanced). PoPs fall to 15-30% after 06z Sat. Low temps will
remain mild tonight ranging from the mid 50s to around 60 over
the SE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 345 PM EDT Friday...

On Saturday, low pressure deepens as it tracks from the Plains to
the srn Great Lakes. This will allow the warm front to lift well
north of the local area as the associated cold front approaches the
area from the west (but remains well to our west until late this
weekend). Generally dry through the first half of the day on
Saturday. With southerly flow but mostly cloudy skies, highs are
forecast to be in the mid to upper 70s. By late aftn, am expecting
isolated to perhaps scattered showers (and maybe a few tstms) to
form over the wrn half of the FA. However, the threat for severe wx
is low through Saturday evening. As the area of low pressure slowly
tracks ENE through the Great Lakes Sat night, a band of better mid-
level forcing arrives from the W (still well ahead of the actual
cold front). Therefore, shower/tstm chances increase from W-E across
the FA Saturday night (but there continue to be signs that one area
of heavier pcpn misses us to the N (where the best upper level
dynamics will be) while another misses us the the S. Scattered
showers are possible Sunday morning with shower/tstm re-development
possible by the aftn/evening (mainly over the ern third of the FA)
as the actual cold front approaches the area. Highs mainly in the
upper 70s-around 80F on Sunday. The cold front is progged to cross
the area Sunday night...and shower/tstm chances decrease from W-E
during the night. Will see a noticeable drop in dew points by Monday
but it will still be warm with downsloping WNW flow behind the
front. Highs in the mid 70s in most areas.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 345 PM EDT Friday...

For at least the first half of next week, model/ensemble
consensus continues to indicate that the upper level flow will
be fairly zonal across the local area as low pressure at the
surface and aloft meanders in the vicinity of the Northeast
CONUS/New England/SE Canada while another upper trough/low
remains anchored over the Rocky Mountains. Slight chances for
rain potentially return by Tuesday aftn as a weak frontal
boundary crosses the region from NW-SE. A stronger cold front
approaches the area from the NW late Wed or Thu of next week as
the upper low over the Northeast starts to track SE toward the
Mid-Atlantic. The second cold front is progged to move to our
south by the end of the day on Thu. It is too early for
specifics regarding the second FROPA, but the chc of thunder is
too low to include in the forecast attm for Wed/Thu. Mainly dry
wx is expected on Wed, with low chances for showers returning by
Thu/Fri. Did not stray too far from NBM guidance for the Tue-
Fri timeframe. Cooler wx returns by the end of next week (with
continued shower chances) as 850 mb temperatures potentially
drop to around 0C.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 130 PM EDT Friday...

CIGs have improved to (low-end) VFR with SCT-BKN CU at the VA/NC
terminals early this aftn, and some localized IFR at SBY. Winds
are ESE or SE at ~5 kts at RIC and 10-15 kts near the coast. A
few gusts to 20 kts are possible near the coast through early
evening but winds become light and variable overnight. Isolated-
scattered tstms are expected to develop INVOF PHF and ORF by
19-21z with scattered tstm chances continuing through the
evening. At ECG, the most likely timing for tstms is from
22-04z. Some of the storms could contain localized strong wind
gusts/hail in SE VA and NE NC. Expect mainly showers at SBY with
a very low chc of tstms. There is a slight chc of thunder at
RIC (will not include in the TAF attm). Ceilings fall to MVFR at
all sites by 12z Sat with IFR possible at RIC/SBY by early
Saturday morning. Will likely see a break in the pcpn through at
least the first part of Saturday, but flight restrictions are
possible due to CIGs at RIC and especially SBY. S-SE winds below
10 kts are expected at the terminals by late Sat AM.

Outlook...Another round of scattered showers/isolated tstms is
expected Sat night-Sunday morning (with at least some flight
restrictions likely during this time). A cold front will cross the
area late Sunday with drier and mainly VFR conditions expected into
early next week.

&&

.MARINE...
As of 300 PM EDT Friday...

A stationary frontal boundary will linger nearby the local area
through Saturday morning before lifting north of the area as a warm
front Saturday afternoon. As a result, winds will generally remain
SE aob 15 kt during this time. Seas 3-4 ft; waves 1-2 ft.

Winds turn to the SSW at similar speeds Sat night and Sun ahead of a
cold front approaching from the west. Winds shift to the NW Sun
night behind the fropa, then become ENE Mon night and Tue. Winds
generally remain aob 15 kt thru the period. Seas 3-4 ft, except up
to 5 ft Sat night/Sunday when an SCA may be needed for the coastal
waters. Waves generally 1-2 ft thru the period.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...CMF/ERI
NEAR TERM...ERI
SHORT TERM...CMF/ERI
LONG TERM...CMF/ERI
AVIATION...ERI
MARINE...JDM
Hazardous weather outlook, Apr 9, 3:49 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
349 PM EDT Fri Apr 9 2021

NCZ017-102-VAZ048-060>062-064-067>069-082>086-090-095-098-509>513-
515>525-102000-
Western Currituck-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Nottoway-Amelia-Powhatan-Charles City-
New Kent-Gloucester-Middlesex-Mathews-James City-Norfolk/Portsmouth-
Virginia Beach-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
349 PM EDT Fri Apr 9 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are possible this afternoon and evening.
Some of these storms may be strong to severe with large hail and
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>016-030>032-VAZ065-066-079>081-087>089-092-093-096-097-514-
102000-
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Mecklenburg-Lunenburg-Brunswick-Dinwiddie-Prince George-
Greensville-Sussex-Surry-Southampton-Isle of Wight-Suffolk-
Chesapeake-Eastern Chesterfield (Including Col. Heights)-
349 PM EDT Fri Apr 9 2021

...SEVERE THUNDERSTORM WATCH 78 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ075>078-099-100-102000-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Westmoreland-Richmond-Northumberland-Lancaster-Accomack-Northampton-
349 PM EDT Fri Apr 9 2021

This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia, eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 9, 4:08 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Wakefield VA
408 PM EDT Fri Apr 9 2021

VAZ089-093-524-092045-
Isle of Wight-Surry-Newport News-
408 PM EDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ISLE OF WIGHT...
EAST CENTRAL SURRY AND SOUTHEASTERN JAMES CITY COUNTIES...THE CITY OF
HAMPTON AND THE CITY OF NEWPORT NEWS...

At 408 PM EDT, a strong thunderstorm was located just northwest of
Smithfield, moving east northeast at 25 mph.

Wind gusts up to 45 mph and penny size hail are possible with this
storm.

Locations impacted include...
Newport News, Smithfield, Christopher Newport University, Lee Hall,
Denbigh, Beaconsdale, Fort Eustis, Rushmere, Oriana, Bethel Church,
Lawson, Comet, Poolesville, Moonlight, Oyster Point, Mogarts Beach,
Menchville and Newport News Golf Course.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3695 7672 3706 7680 3717 7662 3717 7661
      3718 7659 3718 7658 3719 7658 3720 7657
      3706 7645 3705 7645
TIME...MOT...LOC 2008Z 242DEG 22KT 3705 7670

EI
Special weather statement, Apr 9, 4:10 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
410 PM EDT Fri Apr 9 2021

VAZ065-092045-
Mecklenburg-
410 PM EDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MECKLENBURG
COUNTY...

At 409 PM EDT, a strong thunderstorm was located over Virgilina,
moving east at 10 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.

This storm will be near...
  Buffalo Springs around 445 PM EDT.

Other locations impacted by this storm include Nelson and Buffalo
Junction.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3658 7872 3659 7872 3665 7871 3667 7864
      3654 7862 3654 7873 3655 7873 3655 7874
      3656 7874
TIME...MOT...LOC 2009Z 261DEG 9KT 3654 7879

Zimmerman
Local storm report, Apr 9, 4:16 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             1 SE CRADOCK            36.78N 76.31W
04/09/2021  U0.75 INCH       CITY OF CHESAPEAKE VA   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Special weather statement, Apr 9, 4:30 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wakefield VA
430 PM EDT Fri Apr 9 2021

VAZ089-093-092100-
Isle of Wight-Surry-
430 PM EDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ISLE OF WIGHT AND
SOUTHEASTERN SURRY COUNTIES...

At 430 PM EDT, a strong thunderstorm was located near Elberon, or 7
miles southeast of Surry, moving east at 15 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.

Locations impacted include...
Smithfield, Surry, Rushmere, Pons, Chippokes State Park, Bethel
Church, Delk Crossroads, Bacons Castle, Comet, Poolesville,
Moonlight, Hog Island Game Reserve, Alliance and Beachland.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3696 7683 3715 7683 3720 7671 3719 7664
      3710 7663 3695 7664
TIME...MOT...LOC 2030Z 262DEG 11KT 3704 7676

Zimmerman
Special weather statement, Apr 9, 4:31 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
431 PM EDT Fri Apr 9 2021

VAZ097-092115-
Chesapeake-
431 PM EDT Fri Apr 9 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT THE SOUTHERN CITY OF
CHESAPEAKE...

At 431 PM EDT, a thunderstorm with heavy rain was located near
Chesapeake, or 9 miles southwest of Great Bridge. the storm is nearly
stationary.

Wind gusts in excess of 40 mph and nickel size hail are possible with
this storm.
. In addition...Rainfall amounts of up to 1 inch are possible with
this storm.

Locations impacted include...
Chesapeake, Chesapeake Airport and Hickory.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3660 7641 3671 7633 3663 7615 3655 7625
      3655 7631
TIME...MOT...LOC 2031Z 309DEG 2KT 3660 7632

Miller
Special weather statement, Apr 9, 4:50 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
450 PM EDT Fri Apr 9 2021

NCZ030-031-092130-
Bertie-Chowan-
450 PM EDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERQUIMANS...
NORTHEASTERN BERTIE AND SOUTHWESTERN CHOWAN COUNTIES...

At 449 PM EDT, a strong thunderstorm was located 7 miles southwest of
Colerain, or 9 miles northeast of Windsor. the storm is nearly
stationary.

Wind gusts in excess of 40 mph and nickel size hail are possible with
this storm.
In addition...Rainfall amounts of up to 1 inch are possible with
this storm.

Locations impacted include...
Colerain, Valhalla, Rockyhock, Midway, Goose Pond, Wakelon, Whites
Crossroads, Merry Hill, Edenhouse, Mount Gould, Macedonia and
Hancock.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3611 7693 3621 7676 3613 7657 3611 7657
      3598 7673
TIME...MOT...LOC 2049Z 329DEG 1KT 3611 7683

GINGRICH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:25 PM EDTSpecial Weather StatementAKQCity of Chesapeake50 min
Apr 9, 3:50 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake40 min
Apr 9, 4:08 PM EDTSpecial Weather StatementAKQCity of Newport News37 min
Apr 9, 4:10 PM EDTSpecial Weather StatementAKQMecklenburg35 min
Apr 9, 4:12 PM EDTSpecial Marine WarningAKQ48 min
Apr 9, 4:14 PM EDTSevere Thunderstorm WarningAKQMecklenburg46 min
Apr 9, 4:28 PM EDTSevere Thunderstorm WarningAKQCity of Suffolk28 min
Apr 9, 4:30 PM EDTSpecial Weather StatementAKQSurry30 min
Apr 9, 4:31 PM EDTSpecial Weather StatementAKQCity of Chesapeake44 min
Apr 9, 4:34 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake41 min
Apr 9, 4:45 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Surry, City of Hampton, City of Newport News45 min
Apr 9, 4:55 PM EDTSpecial Marine WarningAKQ65 min
Apr 9, 4:57 PM EDTSevere Thunderstorm WarningAKQMecklenburg48 min
Apr 9, 5:09 PM EDTSpecial Weather StatementAKQBrunswick36 min
Apr 9, 5:11 PM EDTSpecial Weather StatementAKQCity of Portsmouth49 min
Apr 9, 5:13 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach47 min
Apr 9, 5:13 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg47 min
Apr 9, 5:27 PM EDTSpecial Marine WarningAKQ78 min
Apr 9, 5:39 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Surry, York, City of Hampton, City of Newport News3 hr
Apr 9, 5:39 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Portsmouth, City of Suffolk51 min
Apr 9, 5:57 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg48 min
Apr 9, 5:58 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach47 min
Apr 9, 6:22 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake3 hr
Apr 9, 6:24 PM EDTSpecial Weather StatementAKQCity of Chesapeake36 min
Apr 9, 6:29 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville46 min
Apr 9, 6:30 PM EDTSpecial Weather StatementAKQMecklenburg45 min
Apr 9, 6:30 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake45 min
Apr 9, 6:31 PM EDTSpecial Weather StatementAKQDinwiddie44 min
Apr 9, 6:39 PM EDTSevere Thunderstorm WarningAKQMecklenburg51 min
Apr 9, 6:40 PM EDTSpecial Weather StatementAKQCity of Richmond50 min
Apr 9, 6:42 PM EDTSpecial Weather StatementAKQCity of Chesapeake48 min
Apr 9, 7:07 PM EDTSpecial Weather StatementAKQCharles City, City of Colonial Heights, City of Hopewell53 min
Apr 9, 7:17 PM EDTSpecial Marine WarningAKQ88 min
Apr 9, 7:17 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg43 min
Apr 9, 7:19 PM EDTSpecial Weather StatementAKQDinwiddie, Prince George, City of Petersburg41 min
Apr 9, 7:20 PM EDTSpecial Weather StatementAKQLunenburg40 min
Apr 9, 7:23 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George52 min
Apr 9, 7:34 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Virginia Beach4 hr
Apr 9, 7:50 PM EDTSpecial Weather StatementAKQDinwiddie40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.